liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
On interval edge colorings of (a, ß)-biregular bipartite graphs
Linköping University, The Institute of Technology. Linköping University, Department of Mathematics, Applied Mathematics.
Department of Mathematics, UmeÅ University, SE-901 87 UmeÅ, Sweden.
2007 (English)In: Discrete Mathematics, ISSN 0012-365X, E-ISSN 1872-681X, Vol. 307, no 15, 1951-1956 p.Article in journal (Refereed) Published
Abstract [en]

A bipartite graph G is called (a, ß)-biregular if all vertices in one part of G have degree a and all vertices in the other part have degree ß. An edge coloring of a graph G with colors 1, 2, 3, ..., t is called an interval t-coloring if the colors received by the edges incident with each vertex of G are distinct and form an interval of integers and at least one edge of G is colored i, for i = 1, ..., t. We show that the problem to determine whether an (a, ß)-biregular bipartite graph G has an interval t-coloring is NP-complete in the case when a = 6, ß = 3 and t = 6. It is known that if an (a, ß)-biregular bipartite graph G on m vertices has an interval t-coloring then a + ß - gcd (a, ß) = t = m - 1, where gcd (a, ß) is the greatest common divisor of a and ß. We prove that if an (a, ß)-biregular bipartite graph has m = 2 (a + ß) vertices then the upper bound can be improved to m - 3. © 2006 Elsevier B.V. All rights reserved.

Place, publisher, year, edition, pages
2007. Vol. 307, no 15, 1951-1956 p.
Keyword [en]
Bipartite graph, Edge coloring, Interval coloring, NP-complete problem
National Category
Engineering and Technology
Identifiers
URN: urn:nbn:se:liu:diva-49122DOI: 10.1016/j.disc.2006.11.001OAI: oai:DiVA.org:liu-49122DiVA: diva2:270018
Available from: 2009-10-11 Created: 2009-10-11 Last updated: 2017-12-12

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Asratian, Armen

Search in DiVA

By author/editor
Asratian, Armen
By organisation
The Institute of TechnologyApplied Mathematics
In the same journal
Discrete Mathematics
Engineering and Technology

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 294 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf